Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 61, NWS Wichita, KS

May 8, 2016Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2016, 8:45 PM CDT for Kingman County, Reno County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2016, 8:45 PM CDT (01:45 UTC)
Expired
May 8, 2016, 9:06 PM CDT
In force
21 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 87 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 3:44 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2958 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

222 
WUUS53 KICT 090145
SVRICT
KSC095-155-090245-
/O.NEW.KICT.SV.W.0061.160509T0145Z-160509T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 844 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUNNINGHAM...
  OR 17 MILES WEST OF KINGMAN...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PRETTY PRAIRIE...ARLINGTON...CUNNINGHAM...TURON...PARTRIDGE...SYLVIA...
  PLEVNA...ABBYVILLE...LANGDON AND PENALOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3813 9847 3817 9846 3817 9830 3787 9785
      3750 9846
TIME...MOT...LOC 0144Z 219DEG 48KT 3769 9844 

HAIL...1.00IN
WIND...60MPH
 
$$

KLEINSASSER
2 follow-up statements
695 
WWUS53 KICT 090159
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT SUN MAY 8 2016

KSC095-090208-
/O.CAN.KICT.SV.W.0061.000000T0000Z-160509T0245Z/
KINGMAN KS-
859 PM CDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KINGMAN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3817 9846 3817 9830 3787 9785 3773 9808
      3773 9846 3813 9847
TIME...MOT...LOC 0158Z 215DEG 44KT 3782 9835 

$$

KSC155-090245-
/O.CON.KICT.SV.W.0061.000000T0000Z-160509T0245Z/
RENO KS-
859 PM CDT SUN MAY 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN RENO COUNTY...

AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TURON...OR 17
MILES NORTHWEST OF KINGMAN...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE...ARLINGTON...TURON...PARTRIDGE...SYLVIA...PLEVNA...
ABBYVILLE AND LANGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3817 9846 3817 9830 3787 9785 3773 9808
      3773 9846 3813 9847
TIME...MOT...LOC 0158Z 215DEG 44KT 3782 9835 

HAIL...1.00IN
WIND...60MPH
 
$$

DARMOFAL
870 
WWUS53 KICT 090206
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT SUN MAY 8 2016

KSC155-090216-
/O.CAN.KICT.SV.W.0061.000000T0000Z-160509T0245Z/
RENO KS-
906 PM CDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RENO COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3817 9846 3817 9830 3787 9785 3773 9808
      3773 9846 3813 9847
TIME...MOT...LOC 0205Z 219DEG 48KT 3791 9826 

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:42 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 8, 6:42 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CDT SUN MAY 8 2016

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 228 PM CDT SUN MAY 8 2016

SEVERE WEATHER MODE/MAGNITUDE THE MAIN CONCERN THIS EVENING FOR
WESTERN PORTIONS OF THE FORECAST AREA. THE EARLY DAY ELEVATED
CONVECTION DEVELOPED A BIT FURTHER WEST THAN EXPECTED WITH MORE
PERSISTENCE WEST OF THE KANSAS TURNPIKE. HOWEVER...AREAS FURTHER
TO THE WEST-SOUTHWEST CLOSER TO THE DRY-LINE ARE DESTABILIZING
WITH THE HEATING SUN FROM SOUTH OF KDDC TO SOUTH OF KGAG.
DESPITE BEING A BIT FURTHER WEST AS WELL...THE GENERAL SHORT
TERM/MESO GUIDANCE DEVELOPS ISOLATED TO WIDELY SCATTERED SURFACE
BASED CONVECTION JUST EAST OF THE DRY-LINE IN THE 22-00Z TIME
FRAME WITH AND EAST-NORTHEAST MOVEMENT INTO WESTERN PORTIONS OF
THE WICHITA FORECAST AREA THIS EVENING. THIS WOULD REMAIN THE MOST
LIKELY AREA FOR DISCRETE SUPERCELLS. MLCAPE VALUES OVER 2500 J/KG
AND DEEP LAYER NEARLY ORTHOGONAL SHEAR VALUES OVER 50 KTS WILL
EASILY SUPPORT VERY LARGE HAIL WITH MORE DISCRETE SUPERCELLS WITH
A CONDITIONAL RISK OF A COUPLE TORNADOES AS WELL. FURTHER
EAST...SOME UPSCALE DEVELOPMENT ON THE BACK EDGE OF THE ONGOING
CONVECTION IS EXPECTED...WITH NEW STORMS POSSIBLY BECOMING MORE
SURFACE BASED TOWARD 00Z AS WELL. THESE STORMS WILL MOST LIKELY
SHOW MIXED MODE TYPE WITH A LARGE HAIL RISK. SCATTERED SEVERE
STORMS CAN BE EXPECTED TO EVOLVE EAST-NORTHEAST ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS DURING THE EVENING...THOUGH LIKELY WANING BY
MIDNIGHT.

THE MAIN UPPER TROF IS EXPECTED TO EJECT WITH A SLIGHT NEGATIVE
TILT DURING MONDAY...WITH THE SURFACE DRY-LINE FRONT SETTING UP
NEAR THE I-135 CORRIDOR BY MIDDAY. WHILE INSTABILITY LOOKS TO BE
A BIT STRONGER THE DEEP LAYER SHEAR WILL BECOME MORE MODERATE
THOUGH STILL SUPPORTIVE OF ROTATING UPDRAFTS FOR LARGE HAIL
ALONG AND EAST OF THE KANSAS TURNPIKE. WHILE NON-ZERO...THE
TORNADO RISK MAY BE MORE LIMITED AND MAINLY ACROSS FAR EASTERN
KANSAS. DRY AND WARMER WEATHER STILL LOOKS FINE FOR MOST OF
TUESDAY THOUGH CHANCES WILL COME BACK QUICKLY TUESDAY EVENING
AND NIGHT AS ANOTHER UPPER TROF ROTATES EAST FROM THE NORTHERN
ROCKIES INTO THE NORTHERN PLAINS. THIS WILL SEND A FAIRLY STRONG
COLD FRONT SOUTH ACROSS KANSAS...WITH SOME LINGERING CHANCES INTO
PART OF WEDNESDAY AND MUCH COOLER TEMPERATURES FOR CENTRAL KANSAS.

DARMOFAL

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 228 PM CDT SUN MAY 8 2016

PERIODIC CHANCES FOR CONVECTION WILL BE RETAINED THE OUTER
FORECAST PERIODS...AND ONLY SLIGHT TWEAKS TO THE GOING FORECAST.

KED

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 630 PM CDT SUN MAY 8 2016

SCATTERED STRONG-SEVERE STORMS ARE EXPECTED TO PERSIST FROM
CENTRAL-EASTERN KANSAS THROUGH THIS EVENING...AIDED BY UPPER
LEVEL DIFFLUENT FLOW AND LOW-LEVEL MOISTURE/INSTABILITY TRANSPORT.
THE MAIN THREAT WILL BE LARGE HAIL/DAMAGING WINDS ALONG/WEST OF
I-135...WITH ISOLATED LARGE HAIL POSSIBLE EAST OF I-135.

THE BRUNT OF THE STORM ACTIVITY SHOULD BE MAINLY FROM NORTH-
CENTRAL/NORTHEAST KANSAS NORTHEASTWARD AFTER 05Z TONIGHT.
MVFR/IFR CEILINGS SHOULD DEVELOP ACROSS MUCH OF THE AREA OVERNIGHT
INTO MONDAY MORNING...GIVEN MOISTENED BOUNDARY LAYER AND LOWERING
DEWPOINT DEPRESSIONS.

SOME MODEL DISAGREEMENT ON HOW FAR EAST THE DRYLINE WILL MAKE IT
MONDAY. WITH THE DEEP UPPER TROUGH STILL OVER THE REGION AND
MOIST/UNSTABLE AIR EAST OF THE DRYLINE...ISOLATED TO WIDELY
SEPARATED SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  81  56  85 /  50  30  20  10
HUTCHINSON      60  81  55  84 /  50  20  20  10
NEWTON          62  79  56  84 /  50  40  30  10
ELDORADO        63  78  57  84 /  40  40  30  10
WINFIELD-KWLD   64  80  56  86 /  40  40  30  10
RUSSELL         54  79  54  82 /  60  20  20  20
GREAT BEND      54  80  54  83 /  50  20  20  20
SALINA          60  80  56  83 /  50  30  20  10
MCPHERSON       60  80  55  83 /  60  30  20  10
COFFEYVILLE     65  77  63  84 /  50  60  50  10
CHANUTE         64  76  61  83 /  50  60  50  10
IOLA            64  76  61  82 /  50  60  50  10
PARSONS-KPPF    64  77  62  83 /  50  60  50  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...JMC
Hazardous weather outlook, May 8, 3:32 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
332 PM CDT SUN MAY 8 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-092045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
332 PM CDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO
CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. VERY LARGE HAIL
GREATER THAN TWO INCHES IN DIAMETER WILL BE POSSIBLE...MAINLY
ALONG AND WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. A
COUPLE OF STORMS COULD ALSO PRODUCE A TORNADO...AS WELL AS
DAMAGING WINDS GREATER THAN 70 MPH. STRONG TO SEVERE STORMS MAY
ALSO DEVELOP A BIT FURTHER EAST ACROSS THE FLINT HILLS WITH LARGE
HAIL UP TO GOLF BALL SIZE POSSIBLE. LOCALLY HEAVY RAINFALL CAN
ALSO BE EXPECTED WITH ANY STORMS THIS EVENING.

SCATTERED STORMS WILL CONTINUE OVERNIGHT...THOUGH THE RISK FOR
SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON MONDAY AND CONTINUE
MONDAY NIGHT. SEVERE STORMS ARE POSSIBLE MAINLY EAST OF A LINE
FROM SALINA TO WICHITA TO WELLINGTON LINE. THE PRIMARY THREATS
WILL BE GOLF BALL SIZED HAIL AND WINDS TO 65 MPH. THE GREATEST
RISK APPEARS TO BE ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS
AREA DURING THE LATE AFTERNOON AND EVENING.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY
EVENING THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN
THE DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS
TIME...THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THIS MAY
CHANGE...SO CHECK LATER OUTLOOKS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING
FOR LOCATIONS GENERALLY ALONG AND WEST OF A SALINA TO WICHITA
TO WELLINGTON LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, May 8, 5:41 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             5 SW WHITEWATER         37.91N 97.21W
05/08/2016  E1.00 INCH       HARVEY             KS   PUBLIC

            QUARTER SIZE HAIL COVERING THE GROUND.

&&

CDJ
Local storm report, May 8, 5:43 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             5 SW WHITEWATER         37.91N 97.21W
05/08/2016  E1.25 INCH       HARVEY             KS   PUBLIC

            HALF DOLLAR SIZE HAIL COVERING THE GROUND.

&&

CDJ
Special weather statement, May 8, 6:15 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT SUN MAY 8 2016

KSZ052-053-069-082345-
CHASE KS-MARION KS-BUTLER KS-
615 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
  NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER BURNS...OR 12 MILES SOUTH OF
  FLORENCE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BURNS AND WONSEVU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3798 9694 3804 9703 3825 9680 3811 9661
TIME...MOT...LOC 2314Z 232DEG 22KT 3806 9691

KLEINSASSER
Local storm report, May 8, 7:24 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             2 NE PAWNEE ROCK        38.29N 98.96W
05/08/2016  M1.00 INCH       BARTON             KS   STORM CHASER

&&

CDJ
Special weather statement, May 8, 7:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CDT SUN MAY 8 2016

KSZ091-090100-
HARPER KS-
730 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ATTICA...MOVING
  NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...ATTICA...WALDRON...CORWIN AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9835 3721 9835 3730 9806 3700 9793
TIME...MOT...LOC 0030Z 240DEG 27KT 3711 9822

KLEINSASSER
Special weather statement, May 8, 8:39 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT SUN MAY 8 2016

KSZ067-082-090215-
KINGMAN KS-RENO KS-
839 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 837 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CUNNINGHAM...OR 20 MILES WEST OF
  KINGMAN...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...PRETTY PRAIRIE...ARLINGTON...CUNNINGHAM...TURON...SYLVIA...
  PLEVNA...ABBYVILLE...WILLOWDALE...LANGDON...PENALOSA AND KINGMAN
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3817 9847 3817 9831 3772 9788 3744 9846
TIME...MOT...LOC 0137Z 219DEG 49KT 3762 9848

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:30 PM CDTSpecial Weather StatementICTHarper30 min
May 8, 8:02 PM CDTSevere Thunderstorm WarningICTRussell58 min
May 8, 8:39 PM CDTSpecial Weather StatementICTReno36 min
May 8, 9:59 PM CDTSpecial Weather StatementICTHarper31 min
May 8, 10:16 PM CDTSpecial Weather StatementICTRussell29 min
May 8, 10:29 PM CDTSevere Thunderstorm WarningICTRussell61 min
May 8, 11:06 PM CDTTornado WarningICTRussell39 min
May 8, 11:28 PM CDTTornado WarningICTLincoln, Russell47 min
May 8, 11:53 PM CDTSevere Thunderstorm WarningICTRussell67 min
May 9, 12:21 AM CDTAreal Flood WarningICTRussell9 hr
May 9, 1:02 AM CDTSpecial Weather StatementICTLincoln28 min
May 9, 1:29 AM CDTSpecial Weather StatementICTLincoln31 min
May 9, 1:54 AM CDTSpecial Weather StatementICTLincoln36 min
May 9, 2:29 AM CDTSpecial Weather StatementICTSedgwick46 min
May 9, 2:33 AM CDTSpecial Weather StatementICTLincoln27 min
May 9, 2:35 AM CDTSpecial Weather StatementICTMcPherson40 min
May 9, 2:51 AM CDTSpecial Weather StatementICTButler24 min
May 9, 9:15 AM CDTAreal Flood WarningICTRussell9 hr
May 9, 2:37 PM CDTSevere Thunderstorm WarningICTHarper, Kingman23 min
May 9, 3:00 PM CDTSevere Thunderstorm WarningICTHarper, Kingman45 min
May 9, 3:17 PM CDTSevere Thunderstorm WarningICTReno43 min
May 9, 3:44 PM CDTSevere Thunderstorm WarningICTHarper, Kingman46 min
May 9, 3:50 PM CDTSevere Thunderstorm WarningICTReno, Rice40 min
May 9, 4:02 PM CDTSevere Thunderstorm WarningICTHarper43 min
May 9, 4:22 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick38 min
May 9, 4:28 PM CDTSevere Thunderstorm WarningICTHarper, Kingman37 min
May 9, 4:34 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice41 min
May 9, 4:49 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner41 min
May 9, 5:06 PM CDTSpecial Weather StatementICTHarvey, McPherson, Sedgwick24 min
May 9, 5:10 PM CDTSevere Thunderstorm WarningICTSedgwick35 min
May 9, 5:17 PM CDTSpecial Weather StatementICTSumner28 min
May 9, 5:29 PM CDTSevere Thunderstorm WarningICTHarper, Sumner46 min
May 9, 5:35 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline20 min
May 9, 5:41 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick49 min
May 9, 5:43 PM CDTSevere Thunderstorm WarningICTCowley, Sumner47 min
May 9, 6:02 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick43 min
May 9, 6:10 PM CDTSevere Thunderstorm WarningICTHarper, Sumner50 min
May 9, 6:26 PM CDTSevere Thunderstorm WarningICTCowley, Sumner49 min
May 9, 6:30 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion33 min
May 9, 6:58 PM CDTSpecial Weather StatementICTChase32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.